MedElevator Войти в исследования
← Поиск публикаций

DOI 10.4102/sajpsychiatry.v31i0.2462

Медицинская библиотека · The South African journal of psychiatry : SAJP : the journal of the Society of Psychiatrists of South Africa · 2025

A case of clozapine-induced stuttering in a HIV-positive individual.

Kambuzuma Paidamoyo F, Marais Belinda

Клинический случайСтатьяПеревод в очереди

Аннотация

INTRODUCTION

Stuttering, a speech disorder marked by disruptions in fluency, can be developmental or acquired. Acquired stuttering often stems from neurological causes, psychological trauma or certain medications, with antipsychotics such as clozapine implicated in several cases. Clozapine, particularly at higher doses, has been associated with dose-dependent stuttering although the precise mechanisms remain uncertain. While clozapine's effects dopamine pathways and seizure thresholds are proposed mechanisms, movement disorders such as focal dystonia and prior extrapyramidal symptoms (EPSEs) are also implicated.

PATIENT PRESENTATION: A 40-year-old man with HIV, schizophrenia and a history of previous severe dystonic reaction to typical antipsychotics, developed stuttering after initiation of clozapine. His stuttering was accompanied by involuntary oral movements.

MANAGEMENT AND OUTCOME: The patient's psychotic symptoms were found to be treatment-resistant, unresponsive to trials of two antipsychotics, and thus necessitating the initiation of clozapine. Following clozapine administration, the patient developed stuttering, which was unresponsive to benzodiazepine therapy and showed no abnormalities on electroencephalogram (EEG) assessment. Gradual resolution of stuttering was observed upon clozapine discontinuation and a switch to amisulpiride.

CONCLUSION

Clozapine was identified as the likely cause of stuttering in the presence of additional risk factors such as HIV and a history of EPSEs.

CONTRIBUTION: This case highlights the importance of recognising clozapine-induced stuttering.

Для цитирования: Kambuzuma Paidamoyo F, Marais Belinda. A case of clozapine-induced stuttering in a HIV-positive individual.. The South African journal of psychiatry : SAJP : the journal of the Society of Psychiatrists of South Africa. 2025. DOI: 10.4102/sajpsychiatry.v31i0.2462.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.